Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Grand Forks, ND

July 25, 2007Cavalier County, Ramsey County, Towner County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 25, 2007, 6:30 PM CDT for Cavalier County, Ramsey County, Towner County, North Dakota. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2007, 6:30 PM CDT (23:30 UTC)
Expired
Jul 25, 2007, 7:30 PM CDT
In force
60 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

Counties Cavalier County, ND, Ramsey County, ND, Towner County, ND

What was reported inside it

TimeReportWhereRemark
Jul 25, 6:40 PM CDTHAIL 0.752 N Starkweather, ND
Jul 25, 6:45 PM CDTHAIL 12 Se Alsen, ND
Jul 25, 6:50 PM CDTHAIL 0.882 Se Alsen, ND
Jul 25, 7:02 PM CDTHAIL 16 S Alsen, NDHAIL FELL UNTIL 710 PM...ALONG THE CAVALIER AND RAMSEY COUNTY LINE. REPORT FORWARDED BY NSSL SHAVE07 PROJECT PERSONNEL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 6:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1716 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 252330
SVRFGF
NDC019-071-095-260030-
/O.NEW.KFGF.SV.W.0110.070725T2330Z-070726T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
630 PM CDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA...
  NORTH CENTRAL RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA...
  SOUTHEASTERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 730 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES
  NORTHWEST OF STARKWEATHER...OR 27 MILES NORTH OF DEVILS LAKE...
  MOVING TO THE NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CALIO AT 650 PM CDT...
  MUNICH AT 705 PM CDT...
  ALSEN AT 710 PM CDT...

DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT
STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.

LAT...LON 4849 9911 4839 9888 4878 9842 4893 9876

$$

HOPPES
1 follow-up statement
000 
WWUS53 KFGF 260011
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
710 PM CDT WED JUL 25 2007

NDC019-071-095-260030-
/O.CON.KFGF.SV.W.0110.000000T0000Z-070726T0030Z/
RAMSEY ND-CAVALIER ND-TOWNER ND-
710 PM CDT WED JUL 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT 
FOR WESTERN CAVALIER...NORTH CENTRAL RAMSEY AND SOUTHEASTERN TOWNER 
COUNTIES...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES
SOUTH OF ALSEN...OR 19 MILES SOUTHWEST OF LANGDON...MOVING TO THE
NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOMA BY 730 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR NORTHWESTERN MINNESOTA.

LAT...LON 4836 9908 4832 9883 4870 9806 4891 9852
      4865 9886

$$

HOPPES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:32 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 25, 2:32 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
232 PM CDT WED JUL 25 2007

.SHORT TERM...FOCUS WILL BE TONIGHT REGARDING CONVECTION AND
SEVERE/HEAVY RAIN POTENTIAL. 12Z MODELS INITIALIZED WELL EXCEPT
FOR THE GFS SFC DEWPOINT FIELD. THE NAM HAS TRENDED SLIGHTLY
FASTER WITH THE PROGRESSION OF THE COLD FRONT WITH THE GFS TIMING
REMAINING CONSISTENT. WILL GENERALLY FOLLOW THE MORE CONSISTENT GFS
FOR TIMING AND A BLEND FOR OTHER FIELDS.

TONIGHT...THE FORECAST APPEARS TO BE UNFOLDING AS EXPECTED. CLEAR
SKIES AHEAD OF COLD FRONT HAVE ALLOWED TEMPS TO REACH THE 90S AND
DEWPOINTS ARE HOLDING IN THE MID-70S. WILL KEEP HEAT ADVISORY IN
EFFECT UNTIL 7PM. HOT AND MOIST AIRMASS YIELDING MLCAPES 2500-3500
J/KG. WARM MID-LEVEL TEMPS WILL CONTINUE TO INHIBIT
CONVECTION...AND ALL PRECIP EXPECTED TO BE ALONG AND BEHIND THE
FRONT. COLD FRONT WILL BE ALONG A DVL-BIS LINE AT 00Z AND NEAR A
BDE-GFK-JMS LINE AT 06Z. BEST SEVERE AND LOCALLY HEAVY RAIN
POTENTIAL WILL BE ACROSS NE ND INTO THE N RED RIVER VALLEY. THE
CONVERGENCE ALONG THE FRONT WILL BE STRONGEST IN THIS AREA...AND
FRONT WILL BE INTERACTING WITH THE AIRMASS BEFORE SUNSET.
ALSO...DEEP LAYER SHEAR INCREASES TO NEAR 40KTS AFTER 00Z ACROSS
THIS AREA. WITH SUCH LARGE CAPE AND INCREASING DEEP LAYER SHEAR
SPC SLIGHT RISK REASONABLE. LOCALLY HEAVY RAIN POSSIBLE GIVEN
PRECIPITABLE WATER VALUES ABOVE 2.0 INCHES AND EXPECTED SLOW STORM
MOVEMENT (AROUND 10KTS). THESE POTENTIAL HAZARDS MENTIONED IN HWO AND
GRIDS. EXPECTED COVERAGE OF HEAVY RAIN POTENTIAL NOT ENOUGH TO
WARRANT HEADLINES. AS THE FRONT SHIFTS SE EXPECT CONVERGENCE AND
INSTABILITY TO WEAKEN...WITH BEST DEEP LAYER SHEAR REMAINING
ACROSS THE N FA. THUS...SEVERE AND HEAVY RAIN POTENTIAL DIMINISHES
THROUGH THE NIGHT.

THU...COLD FRONT (AND ASSOCIATED PRECIP) SHOULD BE ACROSS THE
CENTRAL/SOUTHERN FA BY MORNING AND THROUGH THE FA BY LATE AFTERNOON.
SKIES LOOK TO CLEAR ACROSS A MAJORITY (EXCEPT FAR SOUTH) OF THE FA BY
AFTERNOON AND MAX TEMPS NEAR 80F REASONABLE.

SFC HIGH OVERHEAD WILL KEEP THE WX DRY FRI AND SAT AS W CONUS
UPPER RIDGE AGAIN BUILDS. EXPECT TEMPS TO INCREASE A BIT EACH
DAY WITH THIS PATTERN...BUT NOT QUITE AS HOT AS NOW.

.LONG TERM (SUN-WED)...PRETTY GOOD AGREEMENT IN
GFS/CANADIAN/ECMWF IN SHOWING UPPER RIDGE OVER THE FCST AREA SUN-
TUE WITH NEXT FRONT DUE TO MOVE THROUGH THE AREA ON WEDNESDAY.
TIMING DIFFERENCES DO EXIST...WITH MODELS WAVERING FROM A TUES
NIGHT TO A WED EVE FROPA. AIRMASS OUT AHEAD OF THIS FRONT WILL NOT
BE QUITE AS HOT NOR AS HUMID AS CURRENT AIRMASS AND MOST OF THE
JET ENERGY REMAINS WELL NORTH OF THE CANADIAN BORDER. THUS PCPN
CHANCES APPEAR MEAGER AT THIS POINT BUT DID GO WITH 20-30 POPS PER
HPC.

&&

.AVIATION...ISSUES TONIGHT INTO THURSDAY DEAL WITH TIMING THUNDER
CHANCES AND ANY POTENTIAL MVFR CIGS WITH CLOUDS THURSDAY MORNING
BEHIND THE FRONT. PCPN WITH FRONT IS POST FRONTAL EXPECTED TO MOVE
THRU GFK 06-12Z PERIOD AND THEN BJI-FAR 09-15Z TIME PERIOD...COULD
LAST A BIT LONGER. 850 MB MOISTURE IS NARROW WELL BEHIND FRONT IN
COOLER AIR BUT SOME POTENTIAL FOR 3000 FT CIGS THURSDAY MORNING
THRU EARLY AFTN. SOUTH WINDS WILL TURN LIGHT NR FRONT AND THEN
NORTHERLY BEHIND AT IT AT 10-15 KTS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ006>008-014>016-
     024-026>030-038-039-049-052>054.

MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ001>009-013>017-
     022>024-027>032-040.

&&

TG/RIDDLE
Hazardous weather outlook, Jul 25, 11:04 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
1104 AM CDT WED JUL 25 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261615-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
1104 AM CDT WED JUL 25 2007

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER
NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST
NORTH DAKOTA AND NORTHWEST MINNESOTA TONIGHT. THE MAIN THREATS
WILL BE HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS
ARE LIKELY THIS EVENING AFTER 7 PM IN THE DEVILS LAKE BASIN...AND
HEAVY RAIN MAY CAUSE LOCALIZED FLOODING. THE STORMS WILL SLOWLY
SPREAD NORTH AND EAST INTO THE RED RIVER VALLEY AFTER SUNSET AND
CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING IN NORTHEAST NORTH
DAKOTA AND NORTHWEST MINNESOTA.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:31 AM CDTHeat AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more14 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.